Tornado, Kimball
- When
- June 4, 12:38 PM MST to 12:43 PM MST
- Where
- Kimball County, 5 mi SW of Bushnell
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.183, -103.967
Small tornado over open country.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 4, 1:00 AM MST, 11 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 AM MDT FRI JUN 4 2004 .SHORT TERM...A POTENT SHORTWAVE WILL PLOW THROUGH OVER THE TOP OF A FLAT UPPER RIDGE TODAY AND WILL MOVE ACROSS CENTRAL WY. THE RIDGE ALOFT WILL THEN REBUILD TONIGHT AND RETROGRADE WESTWARD WITH THE AXIS BEING CENTERED OVER THE WY/ID BORDER. THE AIRMASS IS PROGGED TO BECOME UNSTABLE THIS AFTERNOON...ESPECIALLY OVER THE NEB PANHANDLE WHERE LI VALUES ARE PROGGED AT MINUS 4. WITH PROGGED CAPE VALUES IN EXCESS OF 1000 J/KG THERE WILL BE PLENTY OF BUOYANT ENERGY TO INTERACT WITH THE POSITIVE VORTICITY ADVECTION AHEAD OF THE AFOREMENTIONED SHORTWAVE. THE ONLY LIMITING FACTOR WILL BE MOISTURE WHICH IS MARGINAL. HOWEVER ALL THINGS CONSIDERED...SPC DAY ONE OUTLOOK PUTTING NEB PANHANDLE IN SLIGHT RISK TODAY SEEMS REASONABLE. TEMPERATURES TODAY WILL BE QUITE WARM AND WILL REACH THE 80S TO MID 90S WITH THE WARMEST READINGS IN THE EASTERN PORTION OF THE CYS FORECAST AREA. WILL KEEP POPS IN FOR THIS EVENING AS ACTIVITY SHOULD LINGER AS IT MOVES EASTWARD. TEMPS TONIGHT WILL DIP INTO THE MID 40S TO MID 50S IN LOWER ELEVATIONS. .LONG TERM...MOST OF THE WEATHER DURING THIS PORTION OF THE FORECAST WILL BE CAUSED BY THE UPPER LOW CURRENTLY NEAR 35N AND 135W AS IT MOVES INLAND. THE FEATURE WILL MOVE ACROSS ALBERTA AND SASKETCHEWAN THROUGH EARLY NEXT WEEK. MODELS ALL DEVELOP A LARGER AMPLITUDE TROUGH OVER THE WESTERN UNITED STATES AS THE UPPER LOW IS SLOWED BY A RIDGE BUILDING ALOFT OVER THE EASTERN PART OF THE NATION. THE ETA IS FAIRLY CLOSE TO ITS PREVIOUS RUN...WHILE THE GFS CONTINUES TO TREND SLOWER AND DEEPER AND NOW ACTUALLY CLOSES OFF A 500 MB LOW OVER EASTERN ORGEGON AND WESTERN NEVADA BY 00Z WEDNESDAY. THIS SLOWER MOVEMENT OF THE TROUGH LOOKS REASONABLE AND SO THE COLD FRONT WHICH MOVES SLOWLY INTO THE CWA MONDAY NIGHT MEANDERS AROUND THE AREA UNTIL FINALLY MAKING IT THROUGH THE ENTIRE CWA WEDNESDAY NIGHT. BY THE MID PART OF NEXT WEEK THE MEDIUM RANGE MODELS LIFT THE UPPER LOW NORTHEAST INTO MONTANA BY 00Z FRIDAY. WILL KEEP SCATTERED SHOWERS AND LATE DAY THUNDERSTORMS IN THE FORECAST FOR WEDNESDAY AND THURSDAY. UNTIL THEN VERY WARM AND DRY CONDITIONS WILL BE OVER THE CWA...ESPECIALLY FROM SUNDAY THROUGH TUESDAY UNDER A DRY SOUTHWEST WIND FLOW ALOFT. IN ADDITION...DURING THE DAY SOUTH OR SOUTHWEST WINDS WILL GUST TO NEAR 40 KNOTS OVER MUCH OF THE CWA. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. JR/WEILAND
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1052 AM MDT FRI JUN 4 2004 NEZ001>003-019>021-054-055-WYZ059>070-051056- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1052 AM MDT FRI JUN 4 2004 .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE WESTERN NEBRASKA PANHANDLE AND THE PLAINS OF SOUTHEAST WYOMING THIS AFTERNOON AND THIS EVENING. A FEW THUNDERSTORMS HAD DEVELOPED WEST OF THE LARAMIE RANGE BY LATE THIS MORNING...AND THOSE STORMS WILL BECOME MORE NUMEROUS AS THEY MOVE EAST OF THE MOUNTAINS. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO ONE INCH IN DIAMETER AND WIND GUSTS OF 60 MPH. THERE MAY EVEN BE ENOUGH WIND SHEAR FOR ONE OR TWO WEAK AND SHORT LIVED TORNADOES IN THE SOUTHERN NEBRASKA PANHANDLE. THE STORMS ARE EXPECTED TO END OVER THE REGION BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS WILL BE OVER MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE SATURDAY AFTERNOON AND EARLY EVENING. WARMER AND DRIER AIR WILL BE OVER THE REGION SUNDAY THROUGH TUESDAY WITH SOUTH OR SOUTHWEST WIND GUSTS TO 40 MPH DURING THE DAY. A COLD FRONT MOVES THROUGH THE AREA BY MID WEEK AND WILL HELP PRODUCE A CHANCE OF LATE DAY THUNDERSTORMS FOR WEDNESDAY AND THURSDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EAST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING AS EARLY AS 2 PM. SPOTTER ACTIVATION IN THE WESTERN NEBRASKA PANHANDLE MAY BE NEEDED AS EARLY AS 400 PM. BANN
The Cheyenne radar (KCYS), 70 km away, was scanning. The volume nearest the first event began at 19:39 UTC.
1 tornado. Local standard time, as filed.
Small tornado over open country.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyThe tornado archive for Nebraska, 2004Warnings in Nebraska, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408370.